Alert archive / California / Frost Advisories in 2011

Frost Advisory 7, NWS San Diego, CA

November 4, 2011San Bernardino County, California

NWS San Diego, CA issued this frost advisory at Nov 4, 2011, 4:35 PM PDT for San Bernardino County, California. It took effect at Nov 5, 2011, 3:00 AM PDT. It was in force for 15 min.

The area

The counties it named.

The facts

Issued
Nov 4, 2011, 4:35 PM PDT (23:35 UTC)
In effect from
Nov 5, 2011, 3:00 AM PDT
Expired
Nov 5, 2011, 3:15 AM PDT
In force
15 min
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 11.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2011-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2011-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3179 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

485 
WWUS76 KSGX 042335
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
435 PM PDT FRI NOV 4 2011

...GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS
THROUGH THIS EVENING...
...COLD AND FROSTY IN THE HIGH DESERT LATE TONIGHT AND EARLY
SATURDAY...

.A COLD PACIFIC STORM WILL BRING GUSTY SOUTHWEST TO WEST WINDS IN
THE MOUNTAINS AND DESERTS THROUGH THIS EVENING. WINDS WILL
DECREASE OVERNIGHT...AND TEMPERATURES WILL DROP INTO THE UPPER 20S
TO LOWER 30S ACROSS THE HIGH DESERT...WITH WIDESPREAD FROST
DEVELOPING.

CAZ060-050745-
/O.NEW.KSGX.FR.Y.0007.111105T1000Z-111105T1600Z/
/O.CON.KSGX.WI.Y.0039.000000T0000Z-111105T0900Z/
APPLE AND LUCERNE VALLEYS-
435 PM PDT FRI NOV 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY. 

* TIMING: WINDS WILL LAST THROUGH THIS EVENING...BUT DROP OFF
  OVERNIGHT TONIGHT. AS THE WINDS BECOME LIGHT LATE
  TONIGHT...TEMPERATURES WILL DROP TO NEAR OR BELOW THE FREEZING
  MARK THROUGH THE EARLY MORNING HOURS.

* WINDS: AREAS OF SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH GUSTS
  TO 45 MPH THIS EVENING...DECREASING OVERNIGHT.

* LOCATION: STRONGEST WINDS ALONG THE EAST MOUNTAIN SLOPES AND
  ADJACENT DESERT AREAS.

* VISIBILITY: LOCAL VISIBILITY IN THE DESERTS OF 1 MILE OR LESS
  FROM BLOWING DUST.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ055-056-058-061-062-050745-
/O.CON.KSGX.WI.Y.0039.000000T0000Z-111105T0900Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
435 PM PDT FRI NOV 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY. 

* TIMING: THROUGH THIS EVENING.

* WINDS: AREAS OF SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH GUSTS
  TO 45 MPH THIS AFTERNOON...DECREASING OVERNIGHT.

* LOCATION: STRONGEST WINDS NEAR RIDGE TOPS AND ALONG EAST
  MOUNTAIN SLOPES AND ADJACENT DESERT AREAS.

* VISIBILITY: LOCAL VISIBILITY IN THE MOUNTAINS OF 1 MILE OR LESS
  FROM SNOW...BLOWING SNOW...AND FOG. LOCAL VISIBILITY IN THE
  DESERTS OF 1 MILE OR LESS FROM BLOWING DUST.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
2 follow-up statements
059 
WWUS76 KSGX 050315
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
815 PM PDT FRI NOV 4 2011

...COLD AND FROSTY IN THE HIGH DESERT LATE TONIGHT AND EARLY
SATURDAY...

.COLD AIR WILL CONTINUE TO FILTER INTO SOUTHERN CALIFORNIA THIS
EVENING...BEHIND THE COLD PACIFIC STORM. AS THE WINDS DECREASE
DURING THE OVERNIGHT...TEMPERATURES WILL DROP INTO THE UPPER 20S
TO LOWER 30S ACROSS THE HIGH DESERT...WITH WIDESPREAD FROST
DEVELOPING.

CAZ060-051200-
/O.CAN.KSGX.WI.Y.0039.000000T0000Z-111105T0900Z/
/O.CON.KSGX.FR.Y.0007.111105T1000Z-111105T1600Z/
APPLE AND LUCERNE VALLEYS-
815 PM PDT FRI NOV 4 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
SATURDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM
PDT SATURDAY. 

* TIMING: TEMPERATURES WILL DROP INTO THE UPPER 20S AND LOW 30S
  FOR 3 TO 5 HOURS DURING THE EARLY MORNING HOURS ON SATURDAY.

* LOCATION: IN THE WIND SHELTERED AREAS ACROSS THE HIGH DESERT.

* IMPACTS: FROST MAY DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS IF
  LEFT UNPROTECTED. ROADS MAY ALSO BE ICY OR SLICK...WITH BLACK
  ICE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ055-056-058-061-062-050415-
/O.CAN.KSGX.WI.Y.0039.000000T0000Z-111105T0900Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
815 PM PDT FRI NOV 4 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE DECREASING ACROSS THE REGION THIS EVENING...WITH JUST A
FEW LOCATIONS SEEING SOME BREEZY CONDITIONS. THEREFORE...THE WIND
ADVISORY IS CANCELLED. LOCAL GUSTS UP TO 40 MPH WILL BE POSSIBLE
THOUGH THROUGH THE EVENING HOURS.

$$

PALMER
943 
WWUS76 KSGX 051015
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
315 AM PDT SAT NOV 5 2011

...FROST ADVISORY CANCELLED...

CAZ060-051115-
/O.CAN.KSGX.FR.Y.0007.000000T0000Z-111105T1600Z/
APPLE AND LUCERNE VALLEYS-
315 AM PDT SAT NOV 5 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE FROST
ADVISORY. 

PATCHY FROST IS POSSIBLE IN COLDER WIND SHELTERED AREAS FOR A FEW
HOURS AROUND SUNRISE. HOWEVER...THESE AREAS HAVE ALREADY
EXPERIENCED NEAR OR SLIGHTLY BELOW FREEZING TEMPERATURES TWICE IN
THE PAST TEN DAYS SO ADDITIONAL PLANT DAMAGE IS EXPECTED TO BE
LIMITED IN THESE AREAS.

$$

MARTIN

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Nov 4, 2:00 PM PDT, 2 hours 35 minutes earlier.

Area forecast discussion, Nov 4, 2:00 PM PDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT FRI NOV 4 2011

.SYNOPSIS...
A COLD PACIFIC STORM SYSTEM WILL FINISH UP TONIGHT. SATURDAY WILL BE
COOL...BUT FAIR AND DRY. A WEAKER PACIFIC WEATHER SYSTEM IS EXPECTED
SUNDAY WITH MORE COOL...WET AND BREEZY WEATHER. FOR MONDAY THROUGH
THURSDAY OF NEXT WEEK IT WILL BE FAIR...WARMER AND DRY WITH WEAK
OFFSHORE WINDS AT TIMES UNDER HIGH PRESSURE.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE LEADING BAND OF RAIN CONTINUES THROUGH SAN DIEGO COUNTY WHILE
ORANGE COUNTY BEGINS TO GET THE SHOWERS IN THE CORE OF THE LOW
PRESSURE SYSTEM. THIS AIR BEHIND THE FRONT IS COLD AND UNSTABLE SO
MORE SHOWERS AND EVEN SOME THUNDERSTORMS ARE EXPECTED THROUGH THE
AFTERNOON. A FEW THUNDERSTORMS COULD DEVELOP INTO SUPERCELLS AND
DROP FUNNEL CLOUDS OR WATERSPOUTS NEAR THE COAST. THE RAINFALL WILL
BE MORE SHOWERY THIS AFTERNOON...BUT LOCALLY HEAVIER. SNOW SHOWERS
WILL CONTINUE IN THE MOUNTAINS THIS AFTERNOON DOWN TO AS LOW AS 4000
FEET. SEVERAL INCHES ARE POSSIBLE ABOVE 6000 FEET. WINDS ESPECIALLY
IN THE MOUNTAINS AND DESERTS WILL BE STRONG THROUGH THE EVENING AND
THE WIND ADVISORY HAS BEEN EXTENDED TO MATCH THAT THINKING. THIS
STORM WRAPS UP OVERNIGHT. SATURDAY WILL BE FAIR BUT COOL. ON SUNDAY
THE NEXT LOW PRESSURE SYSTEM ROLLS THROUGH SOUTHERN CALIFORNIA. THIS
ONE APPEARS JUST AS COLD...BUT CONTAINS LESS MOISTURE AND WIND. IT
MOVES OUT SUNDAY NIGHT. MONDAY WILL DRY OUT AND START TO WARM UP. A
HIGH PRESSURE RIDGE WILL BRING FAIR AND MUCH WARMER WEATHER TUESDAY
THROUGH AT LEAST THURSDAY. IT LOOKS LIKE SOME OFFSHORE FLOW WILL
DEVELOP WEDNESDAY AND THURSDAY AS WELL. AND THEN THE MODELS DIVERGE
GREATLY LATE NEXT WEEK. WE COULD GET ANOTHER STORM...OR CONTINUE
HIGH AND DRY. EACH MODEL DOES SHOW SOME SORT OF LOW PRESSURE TROUGH
ARRIVING FRIDAY...SATURDAY OR SUNDAY. THE ERROR WINDOW IS JUST
BEGINNING TO NARROW...BUT FOR NOW WE WILL STAY FOCUSED ON OUR FIRST
TWO STORMS WHILE THE MODELS GET A GRIP ON ANY STORM AT LEAST A WEEK
AWAY.

WHAT A DIFFERENCE A YEAR MAKES. ON THIS DATE LAST YEAR...SAN DIEGO
BROKE THE ALL TIME HIGH TEMPERATURE RECORD FOR NOVEMBER WITH A
TEMPERATURE OF 100 DEGREES...THE ONLY TIME 100 HAS BEEN REACHED
DURING ANY NOVEMBER. TODAY SAN DIEGO IS FLIRTING WITH THE LOWEST
MAXIMUM TEMPERATURE RECORD FOR THIS DATE.

&&

.AVIATION...
042010Z...
STRONG COLD FRONT CURRENTLY ALONG A KEDW-KSAN LINE...MOVING SE NEAR
20 KT. ALONG/AHEAD OF FRONT VSBY 2-3SM IN RA/+RA MERGG BKN-OVC CLD
LYRS BTWN FL020-FL200...ADNL BKN-OVC LYRS AOA FL200...MTNS
OBSCD...FRZLVL FL100...WINDS SW25-40KT IN THE FL025-FL100 LAYER AND
70-100KT ABOVE FL150 CAUSING STG/SEVERE UDDFS/MTN WAVES ACROSS
DESERTS. BEHIND FRONT FRZLVL LOWERING TO FL045...BKN CLDS CONTG
BETWEEN FL020-FL080 AND AOA FL150 WITH SCT SHRA/ISOLD TSTMS WITH
TOPS TO FL250...STRONGER TSTM CELLS MAY HAVE FUNNEL CLOUDS/SMALL
HAIL/DOWN DRAFT GUSTS 55KT. TSTMS ENDING AROUND 05/0200 UTC. AFTER
05/0600 UTC...BKN-SCT CLDS FL025-075 MAINLY OVR AND W OF MTNS WITH
ISOLD SHRA/SHSN...AND SCT CLDS AOA FL200...MOD/STG UDDFS OVR DESERTS
WITH WINDS NW 30-45KT IN THE FL030-FL150 LAYER

&&

.MARINE...
COLD FRONT HAS JUST ABOUT MOVED ONSHORE OR SOUTH OF THE INNER
COASTAL WATERS AT THIS TIME. WINDS WILL BE INCREASING THROUGH THIS
EVENING. SMALL CRAFT ADVISORY THROUGH SATURDAY MORNING STILL LOOKS
GOOD THOUGH SOME GUSTS NEAR GALE FORCE MAY BE ENCOUNTERED THIS
EVENING. AIRMASS IS ALSO UNSTABLE ENOUGH TO SUPPORT TSTMS/WATERSPOUT
DEVELOPMENT REMAINDER OF THIS AFTERNOON/EARLY EVENING. LIGHTNING WAS
OBSERVED MOVING INTO SANTA MONICA BAY AROUND NOON. COMBINED SEAS
FORECAST TO BUILD TO 10 FT TONIGHT BUT SUBSIDE BELOW THIS THRESHOLD
BY LATE SATURDAY MORNING. HAVE ISSUED A HIGH SURF ADVISORY BEGINNING
THIS AFTERNOON AND CONTINUING TILL LATE SATURDAY NIGHT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY UNTIL 2 AM PDT SATURDAY FOR THE MOUNTAINS AND
DESERTS...SEE LAXNPWSGX.

WINTER WEATHER ADVISORY UNTIL 9 PM PDT FOR THE MOUNTAINS...SEE
LAXWSWSGX.

MARINE WEATHER STATEMENT FOR COASTAL WATERS...SEE LAXMWSSGX.

SMALL CRAFT ADVISORY THROUGH 11 AM PDT SATURDAY FOR THE COASTAL
WATERS...SEE LAXMWWSGX.

HIGH SURF ADVISORY FROM 5 PM THIS AFTERNOON THROUGH 1 AM SUNDAY FOR
THE BEACHES...SEE LAXCFWSGX.

SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX.

&&

PUBLIC...MM
AVIATION/MARINE...BALFOUR
Hazardous weather outlook, Nov 4, 4:10 PM PDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
410 PM PDT FRI NOV 4 2011

PZZ750-775-052315-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
410 PM PDT FRI NOV 4 2011

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 AM PDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

SMALL CRAFT ADVISORY FOR GUSTY WINDS AND HIGHER SEAS AS A PACIFIC
STORM SYSTEM MOVES INLAND. ISOLATED THUNDERSTORMS WILL ALSO BE
POSSIBLE OVER THE COASTAL WATERS...WITH HEAVY RAINS...HAIL...OR
WATERSPOUTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THROUGH EARLY SATURDAY MORNING...SMALL CRAFT ADVISORY FOR GUSTY
WINDS AND HIGHER SEAS AS A PACIFIC STORM SYSTEM MOVES INLAND.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ055-056-058-052315-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
410 PM PDT FRI NOV 4 2011

...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT SATURDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

AN EARLY SEASON COLD PACIFIC STORM WILL BRING SNOW SHOWERS AND
STRONG GUSTY WINDS TO THE MOUNTAINS THROUGH THIS EVENING. SNOW
TOTALS ABOVE 4500 FEET WILL RANGE BETWEEN 3 AND 6 INCHES.
THEREFORE...A WINTER WEATHER ADVISORY AND WIND ADVISORY ARE IN
EFFECT FOR PORTIONS OF TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ060>062-052315-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
410 PM PDT FRI NOV 4 2011

...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

AN EARLY SEASON COLD PACIFIC STORM WILL BRING STRONG GUSTY WINDS
TO THE DESERTS THROUGH THIS EVENING. SHOWERS POSSIBLY MIXED WITH
SNOW WILL BE POSSIBLE ABOVE 3500 FEET. THEREFORE...WIND ADVISORY IS
IN EFFECT THROUGH LATE TONIGHT. AS SKIES CLEAR THIS
EVENING...TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER
30S...WITH AREAS OF FROST POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ042-048-050-057-052315-
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
410 PM PDT FRI NOV 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
POSSIBLE THROUGH THIS EVENING...WITH LOCALLY HEAVY RAIN AND SMALL
HAIL POSSIBLE. AS THE SKIES CLEAR TONIGHT...VERY COLD NIGHT IS
STORE FOR THE INLAND EMPIRE...WITH AREAS OF FROST POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ043-052315-
SAN DIEGO COUNTY COASTAL AREAS-
410 PM PDT FRI NOV 4 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 1 AM PST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
POSSIBLE THROUGH THIS EVENING...WITH LOCALLY HEAVY RAIN AND SMALL
HAIL POSSIBLE. WEST TO NORTHWEST SWELL WILL BRING SOME ELEVATED
HIGH SURF TO THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ELEVATED HIGH SURF WILL CONTINUE TO BE POSSIBLE THROUGH LATE
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

PALMER

In the hours before

Special weather statement, Nov 4, 10:46 AM PDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1046 AM PDT FRI NOV 4 2011

CAZ042-043-048-050-055>058-060>062-050400-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1046 AM PDT FRI NOV 4 2011

...A COLD WINTER STORM SYSTEM WILL IMPACT THE AREA TODAY...

A COLD PACIFIC WINTER STORM WILL BRING COLD WEATHER TODAY ALONG WITH
RAIN...MOUNTAIN SNOW...AND STRONG WINDS IN THE
MOUNTAINS...DESERTS...AND COASTAL WATERS.

MODERATE TO HEAVY RAIN WILL OCCUR THROUGH LATE MORNING AHEAD OF A
COLD FRONT. A BRIEF BREAK IN THE PRECIPITATION BEHIND THE COLD FRONT
IS EXPECTED FOR A COUPLE OF HOURS...FOLLOWED BY SCATTERED SHOWERS.
SMALL HAIL AND THUNDER ARE ALSO POSSIBLE DURING THE AFTERNOON.
SHOWERS SHOULD TAPER OFF TONIGHT.

RAINFALL AMOUNTS WILL RANGE FROM A QUARTER TO A HALF OF AN INCH IN
THE COASTAL BASIN...UP TO 1 INCH ON THE COASTAL MOUNTAIN
SLOPES...AND LESS THAN ONE TENTH INCH IN THE DESERTS. THE SNOW LEVEL
WILL BE AROUND 4500 FEET THIS AFTERNOON WITH SNOW ACCUMULATIONS OF
UP TO FEW INCHES BY THIS EVENING.

SOUTHWEST WINDS AHEAD OF THE COLD FRONT WILL GUST TO 25 MPH IN THE
COASTAL AREAS AND AROUND 50 MPH OVER THE MOUNTAINS AND DESERTS.
THESE GUSTY WINDS WILL MAKE TRAVEL HAZARDOUS IN THE MOUNTAINS AND
DESERTS. SMALL CRAFT ADVISORIES ARE ALSO IN EFFECT FOR THE COASTAL
WATERS.

THOSE PLANNING TO VISIT THE MOUNTAINS SHOULD STAY INFORMED ON THIS
WINTER STORM AND TAKE EXTRA PRECAUTIONS. THIS WEATHER COULD BE
DEADLY FOR UNPREPARED CAMPERS OR HIKERS IN THE MOUNTAINS. TRAVEL
COULD BECOME DIFFICULT ON THE HIGHEST MOUNTAIN HIGHWAYS.

MOKER/BALFOUR

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 11:00 AM PDTWinter Weather AdvisorySGXRiverside, San Bernardino, San Diego16 hr
Nov 4, 12:47 PM PDTHigh Surf AdvisorySGXSan Diego24 hr

Nearby

Frost Advisories in California, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.